Alert archive / Connecticut / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 6, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at Mar 21, 2003, 7:33 PM EST for Greater Bridgeport Planning Region, Connecticut. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 21, 2003, 7:33 PM EST (00:33 UTC)
- Expired
- Mar 21, 2003, 8:15 PM EST
- In force
- 42 min
- Issued by
- NWS New York, NY
- Area
- Whole counties
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 0.6 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -177 J/kg
- Mixed-layer LCL
- 1043 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 127 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
931 WUUS51 KOKX 220033 SVROKX CTC001-220115- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE UPTON NY 732 PM EST FRI MAR 21 2003 THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN FAIRFIELD COUNTY IN SOUTHERN CONNECTICUT * UNTIL 815 PM EST * AT 731 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A POSSIBLE SEVERE THUNDERSTORM NEAR DARIEN...MOVING NORTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WESTPORT AROUND 740 PM FAIRFIELD AROUND 745 PM BRIDGEPORT AND TRUMBULL AROUND 755 PM STRATFORD AROUND 800 PM SHELTON AROUND 810 PM SOME OTHER LOCATIONS IN THE WARNING INCLUDE MONROE AND STEPNEY. THIS STORM HAS THE POTENTIAL TO PRODUCE THREE QUARTER TO ONE INCH HAIL. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE DAMAGING HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. $$ REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN UPTON NY. LAT...LON 4108 7359 4093 7346 4121 7300 4141 7317
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 21, 3:19 PM EST, 4 hours 14 minutes earlier.
Area forecast discussion, Mar 21, 3:19 PM EST, 4 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE UPTON NY 319 PM EST FRI MAR 21 2003 WEAK GRADIENT AND SOUTHERLY FLOW HAS BROUGHT THE FOG BACK INTO THE COASTAL AREAS. FOG WILL PERSIST INTO TONIGHT AS LOW TRACKS OVER THE AREA LATE TONIGHT AND LIFT AS WINDS SHIFT TO THE WEST. ISSUED DENSE FOG ADVISORY FOR TONIGHT FOR THE COASTAL AREAS. WITH CLEARING INLAND HAVE DESTABILIZED ACROSS PORTIONS OF THE LOWER HUDSON VALLEY AND THREAT OF SOME THUNDERSTORMS WILL CONTINUE IN THAT AREA. WILL ALSO MENTION ISOLATED THUNDERSTORMS IN THE NYC METRO AREA. AFTER LOW PASSES THROUGH AREA LATE TONIGHT....WEATHER WILL BE DRY INTO MIDWEEK AS RIDGING BUILDS INTO THE REGION. MARINE: CONTINUE ROUGH SEAS ON THE OCEAN TONIGHT. VISIBILITIES BELOW 1 NM IN FOG TONIGHT. .OKX... CT...DENSE FOG ADVISORY CTZ009>012-221200 NJ...NONE. NY...DENSE FOG ADVISORY NYZ077>081-221200 MARINE...SCA FOR ROUGH ON COASTAL WATERS...ANZ350-353-355.
Hazardous weather outlook, Mar 21, 6:20 AM EST, 13 hours 13 minutes before
CTZ005>012-NJZ002>006-011-NYZ067>081-221300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE UPTON NY 620 AM EST FRI MAR 21 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK...NORTHEAST NEW JERSEY AND SOUTHERN CONNECTICUT. .DAY ONE...TODAY THROUGH TONIGHT A DENSE FOG ADVISORY HAS BEEN ISSUED FOR THIS MORNING. SHOWERS AND POSSIBLE THUNDERSTORMS ARE EXPECTED FROM LATE TODAY UNTIL MIDNIGHT. IN ADDITION...THE MAHWAH RIVER AT SUFFERN NY (ROCKLAND COUNTY) CRESTED AT A LITTLE OVER FLOOD STAGE OVERNIGHT AND IS NOW RECEDING. A RIVER FLOOD WARNING HAS BEEN ISSUED FOR THE HOUSATONIC RIVER IN FAIRFIELD COUNTY CT FOR MINOR FLOODING TODAY AND SATURDAY. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED FOR LATE TODAY AND EARLY TONIGHT. EKH
In the hours before
Local storm report, Mar 21, 6:03 PM EST, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
603 PM EST FRI MAR 21 2003
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0510 PM NEW PROVIDENCE NJ 1.75 INCH HAIL
03/21/03 UNION REPORTED BY
SPOTTERS
0530 PM UNION NJ .75 INCH HAIL
03/21/03 UNION REPORTED BY
SPOTTERS
0531 PM SHORT HILLS MALL SHORT HILLSNJ 1.00 INCH HAIL
03/21/03 ESSEX REPORTED BY
SPOTTERS
0531 PM LIVINGSTON NJ .75 INCH HAIL
03/21/03 ESSEX REPORTED BY
SPOTTERS
0540 PM WEST CALDWELL NJ .88 INCH HAIL
03/21/03 ESSEX REPORTED BY
SPOTTERS
0546 PM WEST PATERSON NJ .75 INCH HAIL
03/21/03 PASSAIC REPORTED BY
SPOTTERS
0547 PM PATERSON NJ .88 INCH HAIL
03/21/03 PASSAIC REPORTED BY
SPOTTERS
0550 PM WAYNE NJ .75 INCH HAIL
03/21/03 PASSAIC REPORTED BY
SPOTTERS
0550 PM NORTH CALDWELL NJ .75 INCH HAIL
03/21/03 SUSSEX REPORTED BY
SPOTTERS
METLocal storm report, Mar 21, 6:03 PM EST, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE NEW YORK NY
603 PM EST FRI MAR 21 2003
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0510 PM NEW PROVIDENCE NJ 1.75 INCH HAIL
03/21/03 UNION REPORTED BY
SPOTTERS
0530 PM UNION NJ .75 INCH HAIL
03/21/03 UNION REPORTED BY
SPOTTERS
0531 PM SHORT HILLS MALL
SHORT HILLS NJ 1.00 INCH HAIL
03/21/03 ESSEX REPORTED BY
SPOTTERS
0531 PM LIVINGSTON NJ .75 INCH HAIL
03/21/03 ESSEX REPORTED BY
SPOTTERS
0540 PM WEST CALDWELL NJ .88 INCH HAIL
03/21/03 ESSEX REPORTED BY
SPOTTERS
0546 PM WEST PATERSON NJ .75 INCH HAIL
03/21/03 PASSAIC REPORTED BY
SPOTTERS
0547 PM PATERSON NJ .88 INCH HAIL
03/21/03 PASSAIC REPORTED BY
SPOTTERS
0550 PM WAYNE NJ .75 INCH HAIL
03/21/03 PASSAIC REPORTED BY
SPOTTERS
0550 PM NORTH CALDWELL NJ .75 INCH HAIL
03/21/03 ESSEX REPORTED BY
SPOTTERS
MET
CORRECTED NORTH CALDWELL COUNTYLocal storm report, Mar 21, 6:03 PM EST, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE NEW YORK NY
603 PM EST FRI MAR 21 2003
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0525 PM NEW PROVIDENCE NJ 1.75 INCH HAIL
03/21/03 UNION REPORTED BY
SPOTTERS
0530 PM UNION NJ .75 INCH HAIL
03/21/03 UNION REPORTED BY
SPOTTERS
0531 PM SHORT HILLS MALL
SHORT HILLS NJ 1.00 INCH HAIL
03/21/03 ESSEX REPORTED BY
SPOTTERS
0531 PM LIVINGSTON NJ .75 INCH HAIL
03/21/03 ESSEX REPORTED BY
SPOTTERS
0540 PM WEST CALDWELL NJ .88 INCH HAIL
03/21/03 ESSEX REPORTED BY
SPOTTERS
0546 PM WEST PATERSON NJ .75 INCH HAIL
03/21/03 PASSAIC REPORTED BY
SPOTTERS
0547 PM PATERSON NJ .88 INCH HAIL
03/21/03 PASSAIC REPORTED BY
SPOTTERS
0550 PM WAYNE NJ .75 INCH HAIL
03/21/03 PASSAIC REPORTED BY
SPOTTERS
0550 PM NORTH CALDWELL NJ .75 INCH HAIL
03/21/03 ESSEX REPORTED BY
SPOTTERS
MET
CORRECTED TIME OF REPORT AT NEW PROVIDENCELocal storm report, Mar 21, 7:16 PM EST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
716 PM EST FRI MAR 21 2003
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0525 PM NEW PROVIDENCE NJ 1.75 INCH HAIL
03/21/03 UNION REPORTED BY
SPOTTERS
0530 PM UNION NJ .75 INCH HAIL
03/21/03 UNION REPORTED BY
SPOTTERS
0531 PM SHORT HILLS MALL
SHORT HILLS NJ 1.00 INCH HAIL
03/21/03 ESSEX REPORTED BY
SPOTTERS
0531 PM LIVINGSTON NJ .75 INCH HAIL
03/21/03 ESSEX REPORTED BY
SPOTTERS
0540 PM WEST CALDWELL NJ .88 INCH HAIL
03/21/03 ESSEX REPORTED BY
SPOTTERS
0546 PM WEST PATERSON NJ .75 INCH HAIL
03/21/03 PASSAIC REPORTED BY
SPOTTERS
0547 PM PATERSON NJ .88 INCH HAIL
03/21/03 PASSAIC REPORTED BY
SPOTTERS
0550 PM WAYNE NJ .75 INCH HAIL
03/21/03 PASSAIC REPORTED BY
SPOTTERS
0550 PM NORTH CALDWELL NJ .75 INCH HAIL
03/21/03 ESSEX REPORTED BY
SPOTTERS
0630 PM WEST CALDWELL NJ 1.00 INCH HAIL
03/21/03 ESSEX REPORTED BY SPOTTERS
0651 PM CLIFTON NJ .75 INCH HAIL
03/21/03 PASSAIC REPORTED BY SPOTTERS
0700 PM NEW YORK NY .75 INCH HAIL
03/21/03 QUEENS REPORTED BY SPOTTERS
METLocal storm report, Mar 21, 7:27 PM EST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
727 PM EST FRI MAR 21 2003
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0525 PM NEW PROVIDENCE NJ 1.75 INCH HAIL
03/21/03 UNION REPORTED BY
SPOTTERS
0530 PM UNION NJ .75 INCH HAIL
03/21/03 UNION REPORTED BY
SPOTTERS
0531 PM SHORT HILLS MALL
SHORT HILLS NJ 1.00 INCH HAIL
03/21/03 ESSEX REPORTED BY
SPOTTERS
0531 PM LIVINGSTON NJ .75 INCH HAIL
03/21/03 ESSEX REPORTED BY
SPOTTERS
0540 PM WEST CALDWELL NJ .88 INCH HAIL
03/21/03 ESSEX REPORTED BY
SPOTTERS
0546 PM WEST PATERSON NJ .75 INCH HAIL
03/21/03 PASSAIC REPORTED BY
SPOTTERS
0547 PM PATERSON NJ .88 INCH HAIL
03/21/03 PASSAIC REPORTED BY
SPOTTERS
0550 PM WAYNE NJ .75 INCH HAIL
03/21/03 PASSAIC REPORTED BY
SPOTTERS
0550 PM NORTH CALDWELL NJ .75 INCH HAIL
03/21/03 ESSEX REPORTED BY
SPOTTERS
0630 PM WEST CALDWELL NJ 1.00 INCH HAIL
03/21/03 ESSEX REPORTED BY SPOTTERS
0630 PM WEST ORANGE NJ .88 INCH HAIL
03/21/03 ESSEX REPORTED BY SPOTTERS
0651 PM CLIFTON NJ .75 INCH HAIL
03/21/03 PASSAIC REPORTED BY SPOTTERS
0700 PM NEW YORK NY .75 INCH HAIL
03/21/03 QUEENS REPORTED BY SPOTTERS
METNearby
Severe Thunderstorm Warnings in Connecticut, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.